Skip to main content
Log in

Results on Hardy–Rogers Contraction

  • Published:
Mediterranean Journal of Mathematics Aims and scope Submit manuscript


With a proper metrizability approach that preserves completeness of a metric space, Hardy–Rogers contraction may be observed as a Banach contraction. Consequently, the same conclusion holds for Kannan, Reich and Chatterjea contractions along with several their modifications. Theoretical results are substantiated with several examples which additionally validate the independence between some contractive conditions. Rate and factor of convergence of iterative process in a newly defined metric space is studied along with a numerical example claiming a slight advantage of the proposed approach.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

Data Availability

No datasets were generated or analysed during the current study.


  1. Banach, S.: Sur les opérations dans les ensembles abstraits et leur application aux équations intégrales. Fund. Math. 3, 133–181 (1922)

    Article  MathSciNet  Google Scholar 

  2. Berinde, V., Păcurar, M.: Approximating fixed points of enriched Chatterjea contractions by Krasnoselskij iterative algorithm in Banach spaces. J. Fixed Point Theory Appl. 23, 1–16 (2022).

    Article  MathSciNet  Google Scholar 

  3. Collaço, P., Silva, J.C.E.: A complete comparison of 25 contraction conditions. Nonlinear Anal. Theory Methods Appl. 30(1), 471–476 (1997).

    Article  MathSciNet  Google Scholar 

  4. Chatterjea, S.K.: Fixed-point theorems. C. R. Acad. Bulg. Sci. 25, 727–730 (1972)

    Google Scholar 

  5. Ćirić, L.B.: A generalization of Banach’s contraction principle. Proc. Am. Math. Soc. 45, 267–273 (1974).

    Article  MathSciNet  Google Scholar 

  6. Chaib, R., Merghadi, F., Mouhoubi, Z.: Improvement of fixed point theorems for Hardy–Rogers contraction type in b-metric spaces without F-contraction assumption. Rend. Circ. Mat. Palermo II Ser. 72, 4209–4237 (2023).

    Article  MathSciNet  Google Scholar 

  7. Debnath, P., Neog, M., Radenović, S.: Set valued Reich type G-contractions in a complete metric space with graph. Rend. Circ. Mat. Palermo 2(69), 917–924 (2020).

    Article  MathSciNet  Google Scholar 

  8. Derouiche, D., Ramoul, H.: New fixed point results for F-contractions of Hardy–Rogers type in b-metric spaces with applications. J. Fixed Point Theory Appl. (2020).

    Article  MathSciNet  Google Scholar 

  9. Hardy, G.E., Rogers, T.D.: A generalization of a fixed point theorem of Reich. Can. Math. Bull. 16(2), 201–206 (1973).

    Article  MathSciNet  Google Scholar 

  10. Jabeen, S., Koksal, M.E., Younis, M.: Convergence results based on graph-Reich contraction in fuzzy metric spaces with application. Nonlinear Anal. Model. Control 29(1), 71–95 (2023).

    Article  MathSciNet  Google Scholar 

  11. Kannan, R.: Some remarks on fixed points. Bull. Calcutta Math. Soc. 60, 71–76 (1960).

    Article  Google Scholar 

  12. Kincses, J., Totik, V.: Theorems and counter-examples on contractive mappings. Math. Balc. 4, 69–90 (1990)

    Google Scholar 

  13. Nashine, H.K., Kadelburg, Z.: Common fixed point theorems under weakly Hardy–Rogers-type contraction conditions in ordered orbitally complete metric spaces. Rev. R. Acad. Cienc. Exactas Fís. Nat. Ser. A Mat. 108, 377–395 (2014).

    Article  MathSciNet  Google Scholar 

  14. Picard, E.: Memoire sur la theorie des equations aux derivees partielles et la methode des approximations successives. J. Math. 6, 145–210 (1890)

    Google Scholar 

  15. Popescu, O.: Fixed-point results for convex orbital operators. Demonstr. Math. 56(1), 20220184 (2023).

    Article  MathSciNet  Google Scholar 

  16. Rasham, T., Shoaib, A., Arshad, M.: Fixed point results for locally Hardy Rogers-type contractive mappings for dislocated cone metric spaces. TWMS J. Pure Appl. Math. 10, 76–82 (2019).

    Article  MathSciNet  Google Scholar 

  17. Reich, S.: Some remarks concerning contraction mappings. Can. Math. Bull. 14, 121–124 (1971).

    Article  MathSciNet  Google Scholar 

  18. Reich, S.: Kannan’s fixed point theorem. Boll. Un. Mat. Ital. 4(4), 1–11 (1971)

    MathSciNet  Google Scholar 

  19. Reich, S.: Fixed point of contractive functions. Boll. Un. Mat. Ital. 4(5), 26–42 (1972)

    MathSciNet  Google Scholar 

  20. Rhoades, B.E.: A comparison of various definitions of contractive mappings. Trans. Am. Math. Soc. 226, 257–290 (1977).

    Article  MathSciNet  Google Scholar 

  21. Rhoades, B.E.: A collections of contractive definitions. Math. Semin. Notes 7, 229–235 (1979)

    Google Scholar 

  22. Rhoades, B.E.: Contractive definitions revisited. Topol. Methods NonLinear Anal. Contemp. Math. AMS 21, 189–205 (1983).

    Article  MathSciNet  Google Scholar 

  23. Vetro, F.: F-contractions of Hardy–Rogers type and application to multistage decision. Nonlinear Anal. Model. Control 21(4), 531–546 (2016).

    Article  MathSciNet  Google Scholar 

Download references


The author is supported by the Ministry of Science, Technological Development and Innovation, Grant No. 451-03-47/2023-01/200124.

Author information

Authors and Affiliations



The author confirms sole responsibility for the following: study conception and design, data collection, analysis and interpretation of results, and manuscript preparation.

Corresponding author

Correspondence to Marija Cvetković.

Ethics declarations

Conflict of interest

The authors declare no Conflict of interest.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Springer Nature or its licensor (e.g. a society or other partner) holds exclusive rights to this article under a publishing agreement with the author(s) or other rightsholder(s); author self-archiving of the accepted manuscript version of this article is solely governed by the terms of such publishing agreement and applicable law.

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Cvetković, M. Results on Hardy–Rogers Contraction. Mediterr. J. Math. 21, 140 (2024).

Download citation

  • Received:

  • Revised:

  • Accepted:

  • Published:

  • DOI:


Mathematics Subject Classification